What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 23, 2:01 PM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 23, 2:01 PM EST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
301 PM EDT Sat Jul 23 2022
.NEAR TERM [Through Sunday]...
Seabreeze convection is ongoing through the Florida Big Bend
westward towards southeast Alabama. DCAPE values are around
800-1000 J/kg and have seen a few weak downbursts and gusty winds
along the seabreeze and outflow boundaries. Storms will be
monitored through the afternoon for strong and gusty winds but
severe storms is not anticipated. Additional development will
occur into southern Georgia but coverage won't be as great as
points southward owing to greater influence of high pressure and
subsidence.
Sunday is basically set up the same as today, although there may
be a few more storms along the I75 corridor and into southeast
Alabama with development moving southward from central
Alabama/Georgia. Skewed the highest pops tomorrow in these areas.
High temperatures tomorrow will be in the low to mid 90s and feels
like temperatures into the low to perhaps mid 100s.
.SHORT & LONG TERM [Sunday Night Through Saturday]...
Ensemble models agree that subtropical ridging will dominate
through the long term, which will mostly supress
shower/thunderstorm development outside of sea breeze convection,
which is typical for summer. Afternoon PoPs average around 30-50
percent each day, with temperatures in the low/mid 90s. Yet, the
heat indices will increase to about 106 degrees by midweek.
Overnight lows will range in the low/mid 70s through the long
term. So, daily chances for afternoon thunderstorms and otherwise
muggy conditions. Thunderstorms can produce heavy rainfall and
gusty winds, with frequent lightning.
&&
.AVIATION...
[Through 18Z Sunday]
Seabreeze convection has developed in the Florida panhandle and
near the Big Bend coast with additional isolated development
expected into the afternoon hours. ECP may be done with convection
for now since the seabreeze passed by. TLH and DHN are next in
line with tempo groups through mid afternoon. A little less
confidence at ABY/VLD so just have VCTS mentioned. VFR overnight
and another round of convection tomorrow. This area may favor more
of our eastern half aerodromes towards late morning.
&&
.MARINE...
High pressure takes control of the forecast which will lead to
favorable boating conditions through Wednesday. Seas will
generally be at 1 to 2 feet, while light to gentle breezes
prevail. Daily showers and thunderstorms do remain in the
forecast, which may bring periods of locally higher winds and
seas.
&&
.FIRE WEATHER...
We will remain in this persistent weather pattern for the next
few days. Meaning, scattered late morning through early evening
showers and thunderstorms. Transport winds will remain light owing
to high pressure so dispersion values will remain on the low
side. No hazardous fire weather conditions are expected.
&&
.HYDROLOGY...
High pressure takes control of the forecast which will act as a
suppressor for widespread shower and thunderstorm development.
This puts us back towards our typical, summer like weather with
shower and thunderstorm development likely initiating along
seabreezes or boundaries. Ensemble guidance shows PW values near
1.75" so heavy rain cannot be ruled out. Should a stronger shower
or thunderstorm develop, we may see localized flooding issues for
urban, low-lying, and poor drainage areas. Outside of that, there
are no flooding concerns.
River flooding is not expected; however, the Ochlocknee near
Havana remains in Action Stage and should hold through tonight and
slowly recede below Action Stage on Sunday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 91 74 92 73 / 20 60 20 50 10
Panama City 76 89 76 89 76 / 20 50 10 50 10
Dothan 73 91 73 90 73 / 20 50 20 50 10
Albany 74 92 73 92 73 / 20 50 20 50 10
Valdosta 72 91 72 92 73 / 40 60 20 40 10
Cross City 73 90 72 92 73 / 40 60 20 50 10
Apalachicola 77 88 77 88 77 / 20 50 20 40 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 9 PM CDT this evening for South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Scholl
MARINE...Montgomery
FIRE WEATHER...Scholl
HYDROLOGY...MontgomeryIn the hours before
Local storm report, Jul 23, 5:18 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST VALDOSTA AIRPORT 30.78N 83.27W
07/23/2022 M41 MPH LOWNDES GA ASOS
ASOS STATION KVLD.
&&Special weather statement, Jul 23, 5:22 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
622 PM EDT Sat Jul 23 2022
GAZ159-160-232300-
Brooks GA-Lowndes GA-
622 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of Lowndes and eastern
Brooks Counties through 700 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over
I-75 At Exit 16, or near Valdosta. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Valdosta, Hahira, Moody Air Force Base, I-75 At Exit 16,
Remerton, Dasher, Morven, Barney, Barretts, Twin Lakes, Valdosta
Regional Airport, Kinderlou, I-75 At Exit 5, I-75 At Exit 29,
Clyattville, Blue Springs, I-75 At Exit 22 and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 8314 3064 8341 3106 8356 3105 8354
3105 8350 3104 8349 3103 8347 3102 8318
3095 8318 3095 8317 3078 8313 3077 8314
3075 8313
TIME...MOT...LOC 2222Z 148DEG 3KT 3081 8328
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 23, 5:27 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
627 PM EDT Sat Jul 23 2022
GAZ157-232300-
Grady GA-
627 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of Grady County through
700 PM EDT...
At 627 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cairo. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Whigham, Akridge, Grady Co A/p, Peoples Still, Spence, Capel,
Elpino, Pine Park and Harrells Still.
LAT...LON 3108 8412 3097 8412 3094 8410 3092 8408
3088 8408 3087 8407 3085 8408 3084 8408
3081 8438 3108 8438
TIME...MOT...LOC 2227Z 148DEG 3KT 3088 8421
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 23, 5:49 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 PM EDT Sat Jul 23 2022
GAZ143-155-232315-
Miller GA-Seminole GA-
649 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of western Miller and
northeastern Seminole Counties through 715 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Donalsonville. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Donalsonville, Iron City, Boykin, Sharphagen,
Donaldsonville A/P, Davis Park and Enterprise.
LAT...LON 3107 8466 3107 8473 3105 8473 3105 8474
3104 8474 3104 8475 3097 8476 3095 8478
3104 8494 3115 8485 3122 8471
TIME...MOT...LOC 2249Z 140DEG 3KT 3103 8474
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 23, 6:10 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
710 PM EDT Sat Jul 23 2022
GAZ147-232345-
Cook GA-
710 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of southern Cook County
through 745 PM EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hahira, or near Adel, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Adel, Cecil, Pine Valley and Greggs.
LAT...LON 3103 8329 3103 8347 3108 8354 3118 8333
3115 8330 3112 8332 3110 8332 3109 8330
3107 8330 3107 8328 3106 8328
TIME...MOT...LOC 2310Z 136DEG 5KT 3106 8338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 23, 6:12 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
712 PM EDT Sat Jul 23 2022
GAZ148-232345-
Berrien GA-
712 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of central Berrien
County through 745 PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nashville, Weber, Cottle, Berrien Co A/P and Allenville.
LAT...LON 3118 8309 3115 8314 3115 8316 3113 8317
3108 8325 3112 8332 3113 8331 3116 8330
3119 8333 3124 8333 3126 8334 3132 8320
TIME...MOT...LOC 2312Z 136DEG 5KT 3117 8323
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVD